Can anti-depressants cause GERD?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jicusamano
Regular Member


Date Joined Nov 2005
Total Posts : 497
   Posted 1/19/2006 12:23 AM (GMT -6)   
Hi, I am new to this forum but am a regular on the lyme disease forum. I was wondering if anyone knew if anti-depressants can cause GERD? I really have never had any problems with acid reflux before i began to take an antidepressant. The first time I took it on an empty stomach and shortly after had stomach pains and then felt really gassy and had a closing throat type feeling. I thought at first maybe it was an allergic reaction so i stopped taking it. about a week passed and i still daily had the tight throat feeling and was constantly trying to burp. My doctor prescribed me aciphex and after a couple of weeks of trying it, it seemed to be working and i really didnt have any problems. So, I just started taking an anti-depressant again and a day afterward I am having the same problems. I am not sure if it is the anti-depreaant cause GERD or if these symptoms are due to something else. If any one has advice on this i would really like to know. Thanks.

krushedspritecan
Regular Member


Date Joined Nov 2005
Total Posts : 96
   Posted 1/19/2006 11:59 AM (GMT -6)   
It may just be that your body doent like that anti depressant. Which one are you taking? I have problems with several antibiotics giving my massive stomache cramps, heartburn, gas, bloating, etc. The symptoms have lasted several days after stoping the antbiotics. But i think anything you eat or ake oraly can potentaly cause gerd. But i would discuss it with your doctor.

Nell1965
Regular Member


Date Joined Jan 2006
Total Posts : 43
   Posted 1/20/2006 5:17 AM (GMT -6)   
hi
I would like to say that i am new here and have the same problem, i suffer from health anxiety and have had problems with indigestion on and off with my anxiety but since i started on prozac i have found that i now have indigestion/heartburn which of course is worsening my health anxiety as i am now convinced that i have either gastric or oesophageal cancer, my doctor says it is just my anxiety but i too was wondering if anyone had found that anti depressants had caused them to develope GERD,hope both myself and the original poster will get some replies
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, May 22, 2018 7:28 PM (GMT -6)
There are a total of 2,965,144 posts in 325,211 threads.
View Active Threads


Who's Online
This forum has 162936 registered members. Please welcome our newest member, Rochy.
402 Guest(s), 10 Registered Member(s) are currently online.  Details
mattamx, Allie43, cpaarchie, Notime4lyme, Dogdays, Garion, NMgranny, getting by, M1961, Curm